Posted by qbsbrown on July 24, 2009, at 10:29:24
In reply to Re: Scott, taper rate? » qbsbrown, posted by SLS on July 24, 2009, at 7:07:19
> Personally, I feel that the 10% reduction every 4-5 weeks is absurd. It is an unnecessarily protracted process.
> Once you get the Depakote on board, I think you will be able to determine a reasonable taper rate based upon the presence or absence of withdrawal symptoms. The key to prevent kindling is to disallow withdrawal symptoms to persist for any more than a few hours. If you feel them emerge, simply take a small amount of medications - just enough to cause the symptoms to disappear. I use fractions of pills to accomplish this.
> It is interesting that Trileptal made things worse. I'll need to ponder that for awhile.
> - Scott
Yeah, most of the benzo experts and benzo forums advocate going that slow.
Oh yeah, even dropping the 1mg every 2 weeks, i for sure can feel the drop, when i started dropping 2mgs at beginning, it was brutal (but i started in severe tolerance). I am extremely chemically sensitive, and do not tolerate medications well, hence me wanting to be off.
Oh, well I feel the withdrawal symptoms all day long, 24/7 craziness/madness/psychtic of obsessive/intrusive/racing thoughts/confusion, there is no pause and/or break. No updosing or any amount of a benzo would help me at this point.
From wake til sleep (and I even wake up at 4-5am). Such hypersensitivity to light/sound, that any light creeps in the windows, even w/ an eye mask on, and i'm up, and it's off to the races w/ the thoughts.
IT was ok, until i stupidly dropped the trileptal.
But like I had said, the trileptal was having a paradoxical reaction (which i have to all meds, and adverse) like antidepressants would make me more depressed, and more compulsive behavior), where as it was inducing almost a rapid cycling bipolarity, hypomanic type symptoms in morning, depression in afternoon, and normalcy at night.
So if Depakote can bring me any relief I would be forever grateful to the gods.
I don't know if it is worth enduring these types of symptoms for a year. But I know that w/o the help of another drug, I can not decrease any faster.
Sadly, here is a list of WD symptoms that I have. I'm picking these off of the yahoo benzo site (i think it's the largest group). Mind you they are extremely anti-med/psychiatry/or using other meds to help wean you off.
My laundry list of symptoms are brutal
Allergic reactions to foods previously tolerated
Body temperature fluctuations,
Body temperature reading higher or lower than 98.6
Depersonalisation (a feeling of not knowing who you are)
Exercise - exacerbating all benzo symptoms,
Heart palpitations (these have mostly ceased)
Hypersensitivity to light, sound, and other stimuli
inability to comprehend the simplest things,
Inability to concentrate,
inability to cope with a lot of information
Iris in eyes changes colour
Loss of interest in people and/or things
Muscle tone, wastage
Rapid weight loss
Thinking you are dying
Thinking you have some awful disease other than benzo withdrawal,
Good times. Hope you have any/some suggestions. You can now see why I consider a detox facility, lol.